Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lump in the groin
Mar 4, 2003

i am a 46 y/o male .my cd4 count has stayed between 50-80 for the past 6years. my viral load had been undetectable until 4 months ago,when it was 500. iwas on crixivan, zerit and hivid. due to many adverse side affect i was put on a drug holiday and two months ago started a new combo of kaletra,viread and viramune.a month ago i discovered a small lump in my right groin area. my pcp thought it was a lipoma and sent me to a surgeon.the surgeon does not know what it is but wwants to do a biopsy,which requires surgery.do you think this is the right course to take. i am scared not knowing if this could possibly be caused by the hiv or change in the med. or cancer.is there a less ivasive approach to treat this lump?i have also experienced weight loss of about 15 pounds since my drug holiday but that seem to have leveled off.could that be attributed to the change in meds or possibly this lump?

Response from Dr. Henry

If you recently went back on potent HIV treatment then swelling nodes can be seen in that setting due to immune reconstitution (which is a good thing but sometimes the immune system over reacts to an infection and causes problems such as node swelling). The approach depends alot on your past HIV history and other medical problems you have had. Your HIV specialist can usually advice best as to whether waiting and watching is best or to go ahead with a biopsy. KH



Previous
are my skin problems and testosterone levels related
Next
Calletra and neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement